Alert archive / Maine / Gale Warnings in 2018
Gale Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 1, 2018, 2:34 PM EST. It took effect at Feb 2, 2018, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2018, 2:34 PM EST (19:34 UTC)
- In effect from
- Feb 2, 2018, 1:00 PM EST
- Expired
- Feb 2, 2018, 9:33 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
851 WHUS71 KCAR 011934 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 234 PM EST Thu Feb 1 2018 ANZ050>052-020345- /O.CAN.KCAR.SC.Y.0012.000000T0000Z-180202T0800Z/ /O.NEW.KCAR.GL.W.0008.180202T1800Z-180203T0900Z/ /O.NEW.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 234 PM EST Thu Feb 1 2018 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 4 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 1 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 1 PM Friday to 4 AM EST Saturday. A Freezing Spray Advisory has also been issued. This Freezing Spray Advisory is in effect from 5 PM Friday to 1 PM EST Saturday. The Small Craft Advisory has been cancelled. * Winds and Seas...West winds 20 to 30 kt with gusts up to 40 kt. Seas 5 to 8 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
4 follow-up statements
186 WHUS71 KCAR 020840 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 340 AM EST Fri Feb 2 2018 ANZ050>052-021645- /O.CON.KCAR.GL.W.0008.180202T1800Z-180203T0900Z/ /O.CON.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 340 AM EST Fri Feb 2 2018 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 4 to 7 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
155 WHUS71 KCAR 021347 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 847 AM EST Fri Feb 2 2018 ANZ050>052-022200- /O.CON.KCAR.GL.W.0008.180202T1800Z-180203T0900Z/ /O.CON.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 847 AM EST Fri Feb 2 2018 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 5 to 8 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
181 WHUS71 KCAR 021956 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 256 PM EST Fri Feb 2 2018 ANZ050>052-030400- /O.CON.KCAR.GL.W.0008.000000T0000Z-180203T0900Z/ /O.CON.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 256 PM EST Fri Feb 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 5 to 8 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
160 WHUS71 KCAR 030233 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 933 PM EST Fri Feb 2 2018 ANZ050>052-031045- /O.CAN.KCAR.GL.W.0008.000000T0000Z-180203T0900Z/ /O.NEW.KCAR.SC.Y.0013.180203T0233Z-180203T1700Z/ /O.CON.KCAR.UP.Y.0006.000000T0000Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 933 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until noon EST Saturday. The Gale Warning has been cancelled. * Winds and Seas...Northwest winds 20 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 1, 12:54 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 1, 12:54 PM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1254 PM EST Thu Feb 1 2018 .SYNOPSIS... A warm front will cross the region this morning. A strong Arctic cold front will approach the region from the west late tonight and cross the region on Friday. Arctic high pressure will cross the region on Saturday. Low pressure will approach from the southwest later Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... 1230PM Update...No changes on this update, but a lot of active weather through Friday. Warm air advection will be issue through late tonight...keeping temperatures above freezing for Bangor and the Down East area tonight. Things will change quickly late tonight as the cold front crosses. 01/12Z guidance is showing cyclogenesis along the frontal boundary in the Gulf of Maine late tonight...followed by rapidly intensification Friday morning as the low tracks into the Canadian Maritimes. Guidance is showing pressure drops on the order of some 16mb in 12 hours by Friday afternoon. This means more snow than previously forecast, flash freeze issues early tomorrow morning, as well as blowing snow/whiteout potential towards Aroostook County. Previous discussion... Latest radar reflectivity shows what's left of light snow associated with weak warm advection and short wave trof has exited across the international border and into New Brunswick. A weak boundary vicinity of the down east coast will be the focus for continued light snow this morning where an inch or two of snow is expected. Light snow is then expected to push north into the Bangor region a little later this morning and then toward the central highlands and southeast Aroostook by this afternoon, as the boundary lifts north. Snow accumulations here are expected to generally range from an inch or two. There could even be a change to rain across the down east this afternoon. The steady precipitation will diminish toward evening. The attention will then turn to an arctic frontal boundary that will begin to cross the region from the west tonight into early Friday morning. The front will be accompanied by the chance of snow showers tonight across northern areas. A steadier snow will develop toward daybreak across down east areas as a weak area of low pressure develops along the frontal boundary and tracks northeast. Temperatures will begin to fall into the single digits above zero behind the front across northern areas late tonight. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Models still indicate an arctic front slowly crossing the FA on Fri, with the highest PoPs and best QPF/light snfl potential ovr SE ptns of the FA as a weak wv of low pres forms alg the front as it crosses into NB prov. Behind the front, turning sharply colder later Fri aftn and spcly Fri ngt with brisk winds with this combo likely requiring wind chill hdlns late Fri ngt into Sat morn. Aftwrds, very cold and ptly cldy on Sat with hi temps struggling to get abv zero F. Clds will begin to increase Sat ngt as arctic air begins to retreat. Tngt's 00z dtmnstc model suite now indicates the possibility of very lgt sn breaking out ovr parts of the Rgn as erly Sun morn, but not a certainty attm. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The consensus of model solutions indicates ovrrng snfl picking up across the Rgn later Sun aftn into Sun eve with potentially enough llvl warming ovr Downeast and possibly even Cntrl ptns of the FA for sn to mix with or chg to rn before ending. Preliminary Total QPF with this event will range from 0.35 to 1.00 inch, enough to warrant wntr wx hdlns as we get closer if model solutions cont to trend this way. Otherwise, arctic air will file back in behind this system by Mon aftn as the sfc low tracks NE of Nrn ME with Mon ngt and Tue being cold, but not as cold as Sat. Another low from the OH vly will bring the next chc of precip to the Rgn late Tue ngt into Wed alg with milder temps, with more in the way of sn again favored across the N and sn to mixed to possibly rn ovr Downeast and possibly Cntrl areas. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: VFR conditions expected this morning across the northern terminals. However, IFR is likely to persist much of the day toward KBGR/KBHB in light snow. IFR conditions could push toward KHUL this afternoon in light snow. There is the potential for MVFR or brief IFR conditions tonight in snow showers as an arctic boundary crosses the region. SHORT TO LONG TERM: MVFR conditions with sn shwrs Fri morn across our TAF sites will improve to VFR by Fri ngt. Cont'd VFR Sat and Sat ngt, then becoming MVFR Sun with lgt sn by Sun aftn, IFR conditions xpctd Sun ngt thru Mon with sn N and sn to mixed precip Downeast and possibly Cntrl areas. && .MARINE... NEAR TERM: Small craft advisory conditions can be expected today through tonight, therefore the small craft advisory has been extended through tonight. SHORT TO LONG TERM: Mainly SCA conditions expected with seas and winds with marginal gale force conditions possible Fri night. SCA conditions expected to continue through the weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 3 AM EST Friday for ANZ050>052. && Near Term...Duda Short Term...VJN Long Term...VJN Aviation...Duda/VJN Marine...Duda/VJN
Hazardous weather outlook, Feb 1, 3:43 AM EST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 343 AM EST Thu Feb 1 2018 MEZ001>006-010-011-015>017-029>032-020845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 343 AM EST Thu Feb 1 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low pressure will track northeast across the region Sunday night through Monday. This system has the potential to bring a significant snowfall to the region Sunday night into Monday. The snow may mix with, or even change to all rain across down east areas, limiting snow accumulations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 343 AM EST Thu Feb 1 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 1, 9:48 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
948 AM EST THU FEB 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 6 SW MARIAVILLE 44.65N 68.50W
01/31/2018 M2.1 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 4 ESE OLD TOWN 44.94N 68.66W
01/31/2018 M1.8 INCH PENOBSCOT ME COCORAHS
24-HOUR SNOWFALL.
0720 AM SNOW 2 SSE SURRY 44.46N 68.49W
01/31/2018 M4.0 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 1 E MARIAVILLE 44.72N 68.39W
01/31/2018 M2.0 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0500 AM SNOW 3 E CHESTER 45.41N 68.44W
02/01/2018 M1.0 INCH PENOBSCOT ME COCORAHS
24-HOUR SNOWFALL.
0500 AM SNOW 6 E DEDHAM 44.67N 68.54W
02/01/2018 M1.0 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0513 AM SNOW 1 E MADAWASKA 47.35N 68.28W
02/01/2018 M2.0 INCH AROOSTOOK ME COCORAHS
24-HOUR SNOWFALL.
0607 AM SNOW MILLINOCKET WWTP 45.64N 68.67W
02/01/2018 M2.0 INCH PENOBSCOT ME CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 2 E SURRY 44.49N 68.46W
02/01/2018 M1.2 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 SW FORT KENT 47.24N 68.61W
02/01/2018 M1.5 INCH AROOSTOOK ME ME-CAR_MESO
24-HOUR SNOWFALL.
0700 AM SNOW LILLE 47.28N 68.11W
02/01/2018 M1.4 INCH AROOSTOOK ME UCOOP
24-HOUR SNOWFALL.
0700 AM SNOW 3 NE EDMUNDS 44.91N 67.13W
02/01/2018 M1.0 INCH WASHINGTON ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW EASTPORT 44.91N 66.99W
02/01/2018 M1.2 INCH WASHINGTON ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 SW MARIAVILLE 44.65N 68.50W
02/01/2018 M1.0 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW PRESQUE ISLE 46.68N 68.01W
02/01/2018 M1.2 INCH AROOSTOOK ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 SW MARIAVILLE 44.64N 68.49W
02/01/2018 M1.0 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 NE PLYMOUTH 44.80N 69.17W
02/01/2018 M1.0 INCH PENOBSCOT ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW TOPSFIELD 45.43N 67.72W
02/01/2018 M1.5 INCH WASHINGTON ME CO-OP OBSERVER
24-HOUR SNOWFALL.
0720 AM SNOW 2 SSE SURRY 44.46N 68.49W
02/01/2018 M1.5 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0725 AM SNOW VAN BUREN 47.17N 67.94W
02/01/2018 M1.0 INCH AROOSTOOK ME ME-CAR_MESO
24-HOUR SNOWFALL.
0730 AM SNOW 6 N MILLINOCKET 45.74N 68.73W
02/01/2018 M3.0 INCH PENOBSCOT ME TRAINED SPOTTER
24-HOUR SNOWFALL.
0800 AM SNOW 1 W CRANBERRY ISLES 44.25N 68.29W
02/01/2018 M1.3 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
0930 AM SNOW 4 NW ELLSWORTH 44.58N 68.48W
02/01/2018 M1.0 INCH HANCOCK ME TRAINED SPOTTER
24-HOUR SNOWFALL.
&&
EVENT NUMBER CAR1800223
EVENT NUMBER CAR1800224
EVENT NUMBER CAR1800225
EVENT NUMBER CAR1800226
EVENT NUMBER CAR1800227
EVENT NUMBER CAR1800228
EVENT NUMBER CAR1800229
EVENT NUMBER CAR1800230
EVENT NUMBER CAR1800231
EVENT NUMBER CAR1800232
EVENT NUMBER CAR1800233
EVENT NUMBER CAR1800234
EVENT NUMBER CAR1800235
EVENT NUMBER CAR1800236
EVENT NUMBER CAR1800237
EVENT NUMBER CAR1800238
EVENT NUMBER CAR1800239
EVENT NUMBER CAR1800240
EVENT NUMBER CAR1800241
EVENT NUMBER CAR1800242
EVENT NUMBER CAR1800243
EVENT NUMBER CAR1800244
EVENT NUMBER CAR1800245
PFLocal storm report, Feb 1, 2:31 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
231 PM EST THU FEB 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LINCOLN SANITARY DISTRI 45.37N 68.51W
02/01/2018 M2.0 INCH PENOBSCOT ME CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 1 S SEDGWICK 44.28N 68.62W
02/01/2018 M2.0 INCH HANCOCK ME COCORAHS
24-HOUR SNOWFALL.
1200 PM SNOW CORINNA 44.92N 69.24W
02/01/2018 M1.0 INCH PENOBSCOT ME CO-OP OBSERVER
24-HOUR SNOWFALL.
1250 PM SNOW 3 SE BROOKLIN 44.24N 68.53W
02/01/2018 M1.8 INCH HANCOCK ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1800246
EVENT NUMBER CAR1800247
EVENT NUMBER CAR1800248
EVENT NUMBER CAR1800249
FMKThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:34 PM EST | Heavy Freezing Spray Advisory | CAR | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.